Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2000, 4:32 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2000, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 19, 2000, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WUUS52 KTAE 192032 SVRTLH FLC037-077-129-192115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 PM EDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN FLORIDA LIBERTY COUNTY IN FLORIDA WAKULLA COUNTY IN FLORIDA * UNTIL 515 PM EDT * AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHEAST OF MORGAN PLACE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANBORN BY 455 PM EDT SOPCHOPPY...ST TERESA BY 515 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3014 8477 2998 8486 2981 8452 3003 8440 .END 9 FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:15 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 19, 2:15 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT SAT AUG 19 2000 CURRENTLY: THE CONVECTION OUT AHEAD OF THE FRONT WHICH WAS FIRING UP QUITE WELL JUST TO THE NORTH OF THE CWA THIS MORNING HAS STEADILY BEEN DECREASING DURING THE LAST COUPLE OF HOURS (RIGHT AFTER I INCREASED THE POPS!). ALSO...WITH THE STRONG CONVECTIVE DEVELOPMENT OFFSHORE...AND MID LEVEL CLOUDS BEGINNING TO OVERSPREAD N FL...THERE HAS BEEN LITTLE SIGN OF ANY SEA BREEZE DEVELOPMENT. IN SPITE OF THESE FACTORS...STILL FEEL IT WILL BE UNSTABLE ENOUGH FOR THUNDERSTORMS TO RE-FIRE ACROSS THE AREA THIS AFTERNOON...BUT THE SEVERE THREAT SHOULD BE SIGNIFICANTLY DIMINISHED. MODELS/ZFP: THE MAIN FORECAST PROBLEMS THROUGH TOMORROW WILL BE THE FINAL SOUTHWARD POSITION OF THE SFC FRONT...AND HOW MUCH MOISTURE AND INSTABILITY WILL BE LEFT WITH IT. ON THE LATEST 12 UTC RUNS...THE NGM AND AVN BRING THE FRONT SOUTHWARD TO THE COASTAL WATERS BY TOMORROW MORNING...WHILE THE ETA DEVELOPS A WEAK SFC LOW OVER SOUTHEAST ALABAMA AND HANGS THE FRONT UP MUCH FURTHER TO THE NORTH. BASED ON CURRENT MSAS ANALYSIS COMPARING TO THE 6HR FCSTS OF ALL 3 MODELS...THE ETA APPEARS TO HAVE THE BEST HANDLE ON THE SITUATION SO FAR. THUS WILL BUMP UP FWC AND FAN POPS FOR TOMORROW...MOST LIKELY ABOUT 10 TO 20 PERCENT. IT GETS EVEN MORE INTERESTING FOR SUNDAY NIGHT AND MONDAY MORNING AS ALL 3 MODELS ARE NOW IN AGREEMENT WITH ADVECTING DOWN A RATHER VIGOROUS VORT CENTER ON THE BACK SIDE OF THE UPPER RIDGE...LIKELY DEVELOPING AN MCS OVER THE REGION LATE SUNDAY NIGHT. THE ETA IS THE MOST AGGRESSIVE WITH THIS FEATURE...BUT IS ALSO SHOWING THE MOST CONTINUITY FROM THE PREVIOUS RUN. IT WILL BE INTERESTING TO SEE IF THE NGM AND AVN CONTINUE TO CONVERGE TO THE ETA. AT THIS TIME...PLAN ON KEEPING THE FCST SIMPLE WITH 30-40 PERCENT POPS ACROSS THE BOARD FOR SUNDAY NIGHT AND MONDAY. EXTENDED: DON'T HAVE A GOOD FEEL FOR THE MID WEEK PERIOD...AS WE WILL REMAIN ON THE BACK SIDE OF THE UPPER RIDGE WHICH SHOULD CONTINUE TO BUILD BACK TO THE WEST. AT THE SAME TIME...A BUILDING SFC RIDGE OVER THE NORTHEAST WILL TRY TO NUDGE DOWN THE COAST. HOW FAR THIS WILL GET AND HOW MUCH DRY AIR WILL MAKE IT DOWN HERE WILL BE THE MAIN QUESTIONS. WE WILL ALSO HAVE TO KEEP AN EYE OUT FOR ADDITIONAL MCS DEVELOPMENT WITH POTENTIALLY ACTIVE NW FLOW ALOFT. FIRE WX: NO CONCERNS. MARINE: PLAN ON STICKING WITH THE ETA SOLUTION AND KEEPING THE WINDS GENERALLY OUT OF THE SOUTHWEST WITH NO HIGHLIGHTS EXPECTED. PRELIM CCF... TLH 078/095 073/092 3444 PFN 080/092 077/091 3333 DHN 075/093 072/091 2333 ABY 074/092 072/090 3344 VLD 076/09 3 074/092 3444 .TLH... AL...NONE. GA...NONE. FL...NONE. GOULD
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.